Hail, Hempstead
- When
- June 12, 4:10 PM CST
- Where
- Hempstead County, Bingen
- Measured
- 0.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 33.967, -93.783
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 12, 2:20 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 320 PM CDT MON JUN 12 2006 .DISCUSSION... REMNANT GUST FRONT FROM THE MORNING OK CONVECTION CONTINUES TO MAKE GOOD PROGRESS S/SE ACROSS N TX...EXTREME NW MCCURTAIN CO IN SE OK...INTO W AR...AND HAS SPARKED WIDELY SCATTERED CONVECTION OVER PORTIONS OF NW AR. BUT 19Z LAPS ANALYSIS INDICATES THAT THE CAP/CIN CONTINUES TO HOLD OVER MUCH OF NE TX...BUT SHOWS A GRADUAL WEAKENING TREND FARTHER N ACROSS MCCURTAIN CO INTO ADJACENT SW AR...WHERE SURFACE BASED INSTABILITY IS GREATEST. QUICK 19Z SURFACE ANALYSIS ALSO INDICATES THE WEAK COLD FRONT UNAFFECTED BY THE GUST FRONT EXTENDING E-W ACROSS CENTRAL AR...FROM NEAR HOT...TO PBF INTO CENTRAL MS/AL...ALTHOUGH DRIER AIR REMAINS SOME 200-300 MILES BEHIND THE FRONT. WATER VAPOR LOOP OVERLAYED WITH RUC 250MB WINDS CONTINUES TO SHOW A WEAK SHORTWAVE OVER N OK TRAVERSING SE AROUND THE UPPER RIDGE STILL HOLDING FIRM ACROSS THE 4 CORNERS/CENTRAL ROCKIES...WITH THIS DISTURBANCE SLIPPING SE AROUND THE RIDGE INTO SE OK/NE TX THIS EVENING. WILL BUMP UP POPS A TAD FOR NW ZONES TONIGHT BASED ON DECREASING STABILITY TRENDS...AND MAINTAIN ISOLATED POPS FOR PORTIONS OF EXTREME NE TX FOR THIS EVENING ONLY...AS INSTABILITY WILL BE LOST SHORTLY AFTER SUNSET. PROGS ALSO IN AGREEMENT IN DEVELOPING SCATTERED CONVECTION IN THE NW FLOW PATTERN OVER PORTIONS OF THE TX PANHANDLE/W OK OVERNIGHT IN VC OF A SOUTHERLY LLJ...BUT ISOLATED CONVECTION COULD WORK THEIR WAY SE INTO THE NW ZONES OVERNIGHT. HAVE ADDED LOW POPS FOR E TX/SW AR/W LA TUESDAY AS THIS DISTURBANCE WILL SHIFT S ACROSS THESE AREAS. CURRENT COLD FRONT WILL BACKDOOR SW INTO THE FORECAST AREA TONIGHT/TUESDAY...ALTHOUGH LOWER DEWPOINTS/DRIER AIR WILL GRADUALLY ADVECT SW. NOT SURE EXACTLY HOW MUCH THE CLOUD COVER FROM THIS DISTURBANCE WILL AFFECT MAX TEMPS...ALTHOUGH 1000-500MB THICKNESSES ARE SOME 40-50M LOWER TUESDAY THAN TODAY...IMPLYING TEMPS WILL BE SOME 2 TO 5 DEGREES COOLER. WILL SIDE TEMP FORECAST A TAD ABOVE GUIDANCE AS DRY AIR WILL BE QUICK TO WARM. OTHERWISE...SKIES WILL BE QUICK TO CLEAR TUESDAY EVENING AS THE SURFACE RIDGE AXIS CONTINUES TO WORK SW INTO THE AREA...AND REMAINING IN PLACE UNTIL EARLY THURSDAY...BEFORE A SOUTHERLY FLOW RETURNS TO THE AREA. LONGWAVE TROUGH CURRENTLY OFF THE W COAST...WILL COME ASHORE TUESDAY BEFORE LIFTING NE AND GRADUALLY FLATTENING THE UPPER RIDGE BY WEDNESDAY AS THE TROUGH AXIS PIVOTS ACROSS ID/MT. THIS WILL FORCE THE RIDGE AXIS EAST ACROSS MUCH OF THE DEEP SOUTH THURSDAY/FRIDAY...RESULTING IN TEMPS WARMING BACK TO TO AT LEAST THE MID 90S. HOWEVER...FORECAST DIFFICULTIES ARISE THEREAFTER FOR THE START OF THE WEEKEND AS A FEW MEDIUM RANGE MODELS INDICATE A WEAK CUT OFF LOW FORMING OVER E MX...POSSIBLY RIDING NNE THIS WEEKEND ALONG A SHEAR AXIS THAT WILL DEVELOP ON THE BACKSIDE OF THE DEPARTING RIDGE/APPROACHING SHORTWAVE TROUGH. SHOULD THIS PAN OUT...THIS WILL INDUCE SOME MUCH NEEDED SEABREEZE CONVECTION THIS WEEKEND OVER MUCH OF THE AREA. HAVE ADDED LOW POPS TO THE FORECAST FOR DAYS 6 AND 7 TO ACCOUNT FOR THIS POSSIBILITY...ALTHOUGH CONFIDENCE REMAINS LOW FOR WEAK FEATURES LIKE THIS FOR THIS TIME OF YEAR. SHOULD THIS NOT VERIFY...WE MAY BE LEFT BAKING IN THE HOT JUNE SUN FOR QUITE A WHILE LONGER...AS THE MAIN JET ENERGY REMAINS FAIRLY FLAT/ZONAL ACROSS THE PACIFIC NW/N PLAINS/GREAT LAKES. PRELIMS ARE NEXT... && .PRELIMINARY POINT TEMPS/POPS... SHV 72 93 67 92 / 0 10 0 0 MLU 69 90 64 92 / 0 0 0 0 DEQ 66 91 62 91 / 20 10 0 0 TXK 71 92 65 92 / 10 10 0 0 ELD 67 90 63 91 / 0 0 0 0 TYR 72 94 68 94 / 10 20 0 0 GGG 71 94 65 93 / 10 20 0 0 LFK 67 94 66 94 / 0 20 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUN 12 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON THROUGH THIS EVENING OVER SOUTHEAST OKLAHOMA...ADJACENT SOUTHWEST ARKANSAS...AND POSSIBLY EXTREME NORTHEAST TEXAS...AS A WEAK UPPER LEVEL DISTURBANCE SHIFTS SOUTHEAST ACROSS EASTERN OKLAHOMA INTO NORTHEAST TEXAS. WHILE THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...ANY STORMS THAT DO DEVELOP COULD PRODUCE FREQUENT LIGHTNING...GUSTY WINDS TO 35 MPH...AND BRIEF...HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
The Western Arkansas radar (KSRX), 156 km away, was scanning. The volume nearest the first event began at 22:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510938.